Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 163, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2005, 5:46 PM CDT for Madison County, Illinois. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 5:46 PM CDT (22:46 UTC)
- Expired
- Jun 13, 2005, 6:32 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Madison County, IL
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:00 PM CDT | TSTM WND DMG | Godfrey, IL | NUMEROUS TREES DOWN. |
| Jun 13, 6:05 PM CDT | TSTM WND DMG | 6 S Brighton, IL | LIMBS OF UNKNOWN SIZE BLOCKING TRAFFIC. |
| Jun 13, 6:15 PM CDT | TSTM WND DMG | Alton, IL | POWER LINES AND 12 INCH DIAMETER LIMB DOWN AT STATE AND 9 TH STREET. POWER OUT IN AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 132246
SVRLSX
ILC119-132330-
/O.NEW.KLSX.SV.W.0163.050613T2246Z-050613T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MADISON COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 630 PM CDT
* AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS IN EXCESS
OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
15 MILES NORTHWEST OF GODFREY TO 7 MILES SOUTHWEST OF GODFREY TO 26
MILES SOUTHWEST OF HARTFORD...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
GODFREY
ALTON
WOOD RIVER
ROXANA
HARTFORD
DORSEY
PRAIRIETOWN
CARPENTER
WORDEN
LIVINGSTON
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3899 9027 3880 9009 3880 8964 3899 8966
3900 8994
$$
BYRD2 follow-up statements
000 WWUS53 KLSX 132316 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 614 PM CDT MON JUN 13 2005 ILC119-132330- /O.CON.KLSX.SV.W.0163.000000T0000Z-050613T2330Z/ MADISON IL- 614 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR NORTHERN MADISON COUNTY... AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH FROM PRAIRIETOWN TO EDWARDSVILLE...MOVING EAST AT 40 MPH. LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...WILLIAMSON...LIVINGSTON...FRUIT...KAUFMAN...ALHAMBRA AND NEW DOUGLAS. DAMAGING WINDS UP TO 70 MPH ARE POSSIBLE WITH THIS LINE OF SEVERE THUNDERSTORMS. THIS IS A DANGEROUS SITUATION...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 3900 9012 3880 9009 3880 8964 3899 8966 $$ BYRD
000 WWUS53 KLSX 132332 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 631 PM CDT MON JUN 13 2005 ILC119-132341- /O.EXP.KLSX.SV.W.0163.000000T0000Z-050613T2330Z/ MADISON IL- 631 PM CDT MON JUN 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. AT 550 PM...STORM SPOTTERS REPORTED NUMEROUS TREES BLOWN DOWN IN GODFREY. ONE LARGE TREE WAS BLOWN DOWN ONTO A HOUSE. LAT...LON 3900 9012 3880 9009 3880 8964 3899 8966 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 13, 1:45 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT MON JUN 13 2005 .DISCUSSION... LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST NEBRASKA WITH FRONTAL BOUNDARY TRAILING SOUTHWARD INTO THE SOUTHERN PLAINS. LOW WILL MOVE INTO WISCONSIN TUESDAY MORNING WITH THE COLD FRONT TRAILING SOUTHWARD ACROSS ILLINOIS INTO SOUTHEAST MISSOURI. HIGH PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AND DOMINATE OUR WEATHER PATTERN INTO THE WEEKEND WITH COMFORTABLE CONDITIONS. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR A PORTION OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. CAP LAPS DATA INDICATED LIS OF -5 TO -7 ACROSS THIS AREA WHILE CAPES HAVE INCREASED INTO THE 2000-3000 J/KG RANGE. CAP WAS RAPIDLY ERODING ACROSS CENTRAL MISSOURI DURING THE PAST HOUR WITH ISOLATED ELEVATED CONVECTION THAT REGION. MODELS ARE FAIRLY SIMILAR WITH MOISTURE FIELDS FOR TONIGHT INTO TUESDAY. MODELS ADVECT MUCH DRIER AIR INTO THE AREA EARLY TUESDAY WITH KS FORECAST BELOW 20 ACROSS MOST OF THE AREA BY 12Z. HIGHER 850 MOISTURE HAS SPREAD ACROSS THE AREA WITH MID TEEN C DEWPOINTS. SIGNIFICANT MOISTURE ADVECTION/TRANSPORT IS FORECAST BY THE AREA THIS EVENING WITH AREA OF ADVECTION MOVING OFF RAPIDLY AFTER MIDNIGHT. COOLER AND DRIER 850 MB AIR WILL SLIDE ACROSS THE AREA ON TUESDAY AND WEDNESDAY. THE GFS AND NAM ARE SIMILAR IN FORECASTSING 10C TO 12C TEMPS ACROSS MOST OF THE AREA BY WEDNESDAY EVENING. THE UKMET AND NAM FORECAST SIGNIFICANT MOISTURE ADVECTION/TRANSPORT BACK INTO THE CENTRAL PLAINS ON THURSDAY MORNING. EXPECT CONVECTION TO REMAIN TO THE SOUTHWEST OF FORECAST AREA. H5 SHORT WAVE ACROSS THE GREAT PLAINS THIS MORNING WILL SWING NORTHEASTWARD TONIGHT. MODELS ARE FAIRLY SIMILAR IN MOVING SYSTEM INTO SOUTHEAST CANADA/OHIO VALLEY LATE ON WEDNESDAY WITH UPPER RIDGE BUILDING INTO THE GREAT PLAINS. IN THE EXTENDED PERIOD, THE 13/00Z RUN OF THE EUROPEAN AND THE 12/06Z RUN OF THE DGEX ARE FAIRLY SIMILAR WITH A H5 CLOSED LOW OVER SOUTHEAST ONTARIO THURSDAY EVENING WITH RIDGE AXIS FROM THE SOUTHERN ROCKIES INTO THE UPPER MIDWEST. UPPER RIDGE IS FORECAST TO AMPLIFY INTO THE WEEKEND ACROSS THE GREAT PLAINS AND CENTRAL U.S. WITH DEEP TROF OR CLOSED LOW OVER THE EASATERN U.S. AND ALONG THE PACIFIC COAST. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Jun 13, 3:45 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT MON JUN 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 345 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING. THE PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE EVENING HOURS ACROSS THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY FOR PARTS OF SOUTHEAST MISSOURI AS THE COLD FRONT FINALLY EXITS THE REGION. WHILE MOISTURE AND INSTABILITY WILL BE WANING...ENOUGH IS EXPECTED TO PRODUCE SOME THUNDERSTORMS. HOWEVER...NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.
In the hours before
Local storm report, Jun 13, 5:36 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
536 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO BRIGHTON 39.04N 90.14W
06/13/2005 MACOUPIN IL LAW ENFORCEMENT
TORNADO REPORTED NORTH OF BRIGHTON ILLINOIS.
&&
SDDLocal storm report, Jun 13, 5:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 NW COTTLEVILLE 38.77N 90.68W
06/13/2005 0.75 INCH ST. CHARLES MO EMERGENCY MNGR
AT HIGHWAY K AND N.
&&
SDDLocal storm report, Jun 13, 5:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL MEDORA 39.18N 90.14W
06/13/2005 1.00 INCH MACOUPIN IL LAW ENFORCEMENT
&&
SDDLocal storm report, Jun 13, 5:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG ORCHARD FARMS 38.88N 90.45W
06/13/2005 ST. CHARLES MO PUBLIC
TREES DOWN AND SIDING DAMAGED ON A HOME DUE TO WIND
GUSTS.
&&
SDDLocal storm report, Jun 13, 5:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
544 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 SSE ST. PETERS 38.75N 90.59W
06/13/2005 0.75 INCH ST. CHARLES MO CO-OP OBSERVER
64 MPH WIND GUST REPORTED.
&&
SDDLocal storm report, Jun 13, 5:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG WELDON SPRING 38.72N 90.65W
06/13/2005 ST. CHARLES MO AMATEUR RADIO
TREE LIMBS DOWN AT HIGHWAY 94 AND INDEPENDENCE RAOD.
&&
SDDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:40 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 50 min |
| Jun 13, 3:08 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 52 min |
| Jun 13, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Marion | 48 min |
| Jun 13, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 18 min |
| Jun 13, 4:10 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 50 min |
| Jun 13, 4:48 PM CDT | Tornado Warning | LSX | Jersey | 27 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 49 min |
| Jun 13, 5:12 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 33 min |
| Jun 13, 5:12 PM CDT | Tornado Warning | LSX | Jersey, Macoupin | 63 min |
| Jun 13, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 34 min |
| Jun 13, 5:33 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 27 min |
| Jun 13, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 48 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 31 min |
| Jun 13, 6:06 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 39 min |
| Jun 13, 6:21 PM CDT | Tornado Warning | LSX | Montgomery | 39 min |
| Jun 13, 6:43 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 64 min |
| Jun 13, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.